Monday , October 23 2017
Home / Managing Editor, Diabetes in Control (page 18)

Managing Editor, Diabetes in Control

Managing Editor, Diabetes in Control

Question #834

Test Your Knowledge

Mrs. Wilson is an overweight 71-year old African American patient who has come to your clinic today for a new patient visit. She recently moved to the area to live with her daughter and is concerned about her diabetes care plan. She was diagnosed with type 2 diabetes 12 years ago at a wellness check through routine screening. In hindsight, she wonders if maybe she “went undiagnosed for a while” because she “didn’t get to the clinic very often and was having some problems with frequent urination at night” before she was screened. She currently takes metformin, glyburide, captopril, pravastatin, aspirin and has recently titrated to.6 U/kg/day insulin NPH as a nightly basal dose. Her current A1C goal is below 7.5% and she has been working hard to get to that level. However, for the first time her life, she is finding herself to be nauseated and irritable in the morning, but always feels better after a little breakfast. She states she feels “pretty good for her age” although she occasionally has “a little chest tightness when walking more than 4 or 5 blocks.” Last time she remembered to check it a few days ago, her postprandial glucose was a little high at 214 mg/dL. After discussing her situation with her, you decide to modify Mrs. Wilson’s antihyperglycemic regimen. Which of the following treatment options would you choose? [A] metformin + long-acting analogue + rapid-acting analogue [B] metformin + glyburide + long-acting insulin analogue + rapid-acting analogue [C] metformin + glyburide + NPH + rapid-acting analogue [D] metformin + NPH + rapid-acting analogue Follow the link to see if you're correct!

Read More »